Alert archive / Wisconsin / Gale Warnings in 2013

Gale Warning 19, NWS Green Bay, WI

December 5, 2013

NWS Green Bay, WI issued this gale warning at Dec 5, 2013, 3:43 AM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 5, 2013, 3:43 AM CST (09:43 UTC)
Expired
Dec 5, 2013, 3:00 PM CST
In force
11 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

526 
WHUS73 KGRB 050943
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
343 AM CST THU DEC 5 2013

...STRONG WEST WINDS EXPECTED TONIGHT THROUGH THURSDAY EVENING...

DEEPENING LOW PRESSURE SYSTEM EXITING TO THE NORTH WILL BRING A
PERIOD STRONG WEST WINDS WITH GALES OVER THE NORTH AND SMALL CRAFT
CONDITIONS OVER THE SOUTH.

LMZ521-522-541-051745-
/O.UPG.KGRB.SC.Y.0097.000000T0000Z-131206T0300Z/
/O.NEW.KGRB.GL.W.0019.131205T0943Z-131205T2100Z/
/O.NEW.KGRB.SC.Y.0098.131205T2100Z-131206T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
343 AM CST THU DEC 5 2013

...GALE WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CST THIS
EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WEST WINDS FROM 20 TO 30 KTS WITH FREQUENT GUSTS BETWEEN 35 AND
  40 KTS CAN BE EXPECTED THROUGH MID AFTERNOON...DIMINISHING TO 15
  TO 25 KTS BY THIS EVENING.

* WAVES WILL BUILD TO 3 TO 6 FT...DECREASING TO 2 TO 4 FT THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ542-543-051745-
/O.CON.KGRB.SC.Y.0097.000000T0000Z-131206T0300Z/
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
343 AM CST THU DEC 5 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WEST WINDS WILL CONTINUE TO GUST TO AROUND 34 KTS THROUGH MID
  AFTERNOON...DIMINISHING THIS EVENING.

* WAVES WITH RANGE FROM 2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
2 follow-up statements
233 
WHUS73 KGRB 051614
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1014 AM CST THU DEC 5 2013

...STRONG WEST WINDS EXPECTED THROUGH THURSDAY EVENING...

DEEPENING LOW PRESSURE SYSTEM EXITING TO THE NORTH WILL BRING A
PERIOD STRONG WEST WINDS WITH GALES OVER THE NORTH AND SMALL
CRAFT CONDITIONS OVER THE SOUTH.

LMZ521-522-541-060015-
/O.CON.KGRB.GL.W.0019.000000T0000Z-131205T2100Z/
/O.CON.KGRB.SC.Y.0098.131205T2100Z-131206T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
1014 AM CST THU DEC 5 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM CST THIS EVENING...

* WEST WINDS FROM 20 TO 30 KTS WITH FREQUENT GUSTS BETWEEN
  35...DIMINISHING TO 15 TO 25 KTS BY THIS EVENING.

* WAVES: 3 TO 6 FT...DECREASING TO 2 TO 4 FT THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ542-543-060015-
/O.CON.KGRB.SC.Y.0097.000000T0000Z-131206T0300Z/
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1014 AM CST THU DEC 5 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WEST WINDS WILL CONTINUE TO GUST TO AROUND 30 KTS THROUGH MID 
  AFTERNOON...DIMINISHING THIS EVENING. 

* WAVES: 2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
480 
WHUS73 KGRB 052109
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
309 PM CST THU DEC 5 2013

...STRONG WEST WINDS EXPECTED THROUGH THIS EVENING...

DEEPENING LOW PRESSURE SYSTEM EXITING TO THE NORTH WILL CONTINUE TO BRING
A PERIOD STRONG WEST WINDS THROUGH THIS EVENING.

LMZ521-522-541-060300-
/O.EXP.KGRB.GL.W.0019.000000T0000Z-131205T2100Z/
/O.CON.KGRB.SC.Y.0098.000000T0000Z-131206T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
309 PM CST THU DEC 5 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WEST WINDS FROM 20 TO 30 KTS...DIMINISHING TO 15 TO 20 KTS BY
  THIS EVENING.

* WAVES: 3 TO 5 FT...DECREASING TO 2 TO 4 FT THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ542-543-060300-
/O.CON.KGRB.SC.Y.0097.000000T0000Z-131206T0300Z/
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
309 PM CST THU DEC 5 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WEST WINDS OF 15 TO 25 KTS WILL CONTINUE...THEN SLOWLY DIMINISH
  FOR THIS EVENING.

* WAVES: 2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Dec 5, 3:17 AM CST, 26 minutes earlier.

Area forecast discussion, Dec 5, 3:17 AM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
317 AM CST THU DEC 5 2013

FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND FRIDAY
ISSUED AT 316 AM CST THU DEC 5 2013

RATHER QUIET PERIOD COMPARED TO PREVIOUS TWO MID SHIFTS THOUGH
STILL NEED TO DEAL WITH HEADLINES. DEEPENING LOW EXITING TO THE
NORTH AND PASSAGE OF COLD FRONT LATE LAST EVENING BRING ISSUES
WITH WINDS THROUGH MUCH OF THIS PERIOD.

MAIN FORECAST IS DRY AND COLD THROUGH FRIDAY. HAVE ADDED A BIT
MORE FLURRY ACTIVITY FOR THE MORNING HOURS AS SHORT WAVE MOVES
THROUGH. MODELS ALSO SHOWING SOME FGEN FORCING SHIFTING EAST AND
WEAKENING. CORRESPONDS WITH CURRENT FLURRY ACTIVITY OVER WESTERN
WI/EASTERN MN. DRIER AIR MASS TO MOVE IN WITH ARCTIC HIGH
PRESSURE...THIS AND STRONG SUBSIDENCE WILL WORK TO ERODE CLOUDS
OVER MUCH OF THE AREA TODAY. WINDS CONTINUE TO GUST BETWEEN 20 AND
30 KTS OVER CENTRAL AND NORTHEAST WI EARLY THIS MORNING. GRADIENT
TO REMAIN STRONG INTO THE EVENING HOURS. WINDS EXPECTED TO REMAIN
STRONG ENOUGH TO SEND WIND CHILLS DOWN TO BELOW ZERO OVER ENTIRE
CWA TONIGHT...WITH ADVISORY LEVELS EXPECTED OVER NORTH CENTRAL
AFTER MIDNIGHT. WILL ISSUE HEADLINE WITH THIS ISSUANCE. CONTINUED
COLD INTO FRI WITH MAX TEMPS SOME 20 DEGREES BELOW NORMAL.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY
ISSUED AT 316 AM CST THU DEC 5 2013

THE MAIN STORY DURING THE PERIOD WL BE THE BITTERLY COLD ARCTIC
OUTBREAK WHICH WL ARRIVE IN TWO PIECES AS A PROMINENT LONGWAVE
TROF GRADUALLY WORKS EAST ACROSS THE CONUS. BESIDES THE UNUSUALLY
COLD AIR FOR DECEMBER...THE OTHER FEATURE OF INTEREST TO BE A
SHORTWAVE TROF/SFC LOW SYSTEM EXPECTED TO PRECEDE THE UPR TROF
INTO THE GREAT LAKES SUNDAY NGT/MON. DEPENDING ON THE TRACK OF THE
SFC LOW...POTENTIAL FOR ACCUMULATING SNOW EXISTS. PART 2 OF THE
ARCTIC INTRUSION TO SETTLE OVER NE WI THRU THE MIDDLE OF NEXT WEEK
WITH TEMPS 20 TO 30 DEG BELOW NORMAL.

THE BROAD AREA OF ARCTIC HI PRES TO STRETCH FROM BRITISH COLUMBIA
SEWD THRU THE NRN HI PLAINS TO THE CNTRL PLAINS WITH AN EWD
EXTENSION REACHING TOWARD THE SRN GREAT LAKES FRI NGT. DESPITE THE
APPROACH OF THE SFC HI...WEST WINDS IN THE 5 TO 15 MPH RANGE WL
COMBINE WITH THE ARCTIC AIR MASS TO PRODUCE DANGEROUS WIND CHILL
READINGS. A WIND CHILL ADVY WL LIKELY BECOME NECESSARY FOR AT
LEAST NRN AND PARTS OF CNTRL WI.

THE HI PRES MOVES INTO THE GREAT LAKES ON SAT WHICH WOULD AT LEAST
LIMIT ANY WIND GUSTS (SUSTAINED WINDS TO BE AROUND 10 MPH). A
SUNNY DAY FOR THE MOST PART ALTHO SOME HI CLOUDS COULD ARRIVE
DURING THE AFTERNOON AS THE NEXT SYSTEM ORGANIZES OVER THE
ROCKIES. MAX TEMPS TO RANGE FROM ONLY 5 TO 10 ABOVE N-CNTRL...TO
THE MID-TEENS ALONG LAKE MI.

AS LEE-SIDE CYCLOGENESIS DEVELOPS OVER THE SRN ROCKIES SAT NGT...
WINDS JUST ABOVE THE SFC WL BEGIN TO VEER SE AND HAVE THE ARCTIC
AIR SLOWLY RETREAT. EXPECT CLOUD COVER TO GRADUALLY INCREASE THRU
THE NGT...BUT DRY CONDITIONS TO PREVAIL AS THE SFC HI TO STILL BE
JUST TO OUR EAST. MIN TEMPS COULD BE TRICKY DEPENDING ON HOW FAST
THE CLOUDS ARRIVE SINCE WINDS ARE FCST TO BECOME LIGHT/VARIABLE.
STILL ANTICIPATE SUB-ZERO READINGS ACROSS NRN/CNTRL WI...JUST A
QUESTION AS TO HOW FAR TEMPS CAN DROP. FOR NOW...HAVE TEMPS IN THE
SINGLE DIGITS BELOW ZERO ROUGHLY NW OF A LINE FROM ISW-MNM. EVEN
THO THE SFC LOW IS PROGGED TO BE FAIRLY WEAK OVER THE SRN PLAINS/
OZARKS VICINITY ON SUNDAY...THE COMBINATION OF LOW-LEVEL ISEN LIFT
AND MID-LEVEL FORCING FROM SHORTWAVE ENERGY EJECTED NEWD FROM THE
LONGWAVE TROF...SHOULD ALLOW FOR AT LEAST A CHC OF LIGHT SNOW TO
REACH WI...ESPECIALLY DURING THE AFTERNOON. DO NOT EXPECT MUCH IN
THE WAY OF ACCUMULATION DURING THE DAYLIGHT HOURS AS STRONGER LIFT/
FORCING STILL TO OUR SOUTH. MAX TMEPS ON SUNDAY TO BE WARMER...
BUT REMAIN A GOOD 10 TO 15 DEGS BELOW NORMAL.

THE MDLS ARE FAIRLY CONSISTENT IN LIFTING THE SFC LOW NEWD THRU
SRN/CNTRL IL TO SRN SECTIONS OF LK HURON SUNDAY NGT WITH A SLOW
STRENGTHENING THRU THE NGT. THIS TRACK WOULD FAVOR THE SE HALF OF
WI WITH ACCUMULATING SNOW...THEREFORE HAVE PLACED THE HIGHEST POPS
OVER E-CNTRL WI. THE SFC LOW WL CONT TO DEEPEN AS IT LIFTS INTO SE
CANADA WITH THE SNOW GRADUALLY TAPERING OFF FROM SW TO NE ON MON.
STILL A TAD EARLY TO DETERMINE SNOW ACCUMULATION NUMBERS...BUT THE
MORNING COMMUTE ON MON COULD BE SLOW AND SLIPPERY.

THE SECOND SURGE OF ARCTIC AIR WL OVERSPREAD THE REGION BEHIND THE
SYSTEM WITH 8H TEMPS PROGGED TO DROP TO AROUND -20C BY 12Z TUE.
MIN TEMPS MON NGT TO FALL BELOW ZERO OVER ALL BUT THE LAKESHORE
AREAS AND WHEN COMBINED WITH WEST WINDS IN THE 10 TO 20 MPH RANGE...
WIND CHILL HEADLINES WL ONCE AGAIN BECOME NECESSARY. MDLS HAVE MADE
A CHANGE FOR TUE BY SWEEPING A SHORTWAVE TROF THRU THE GREAT LAKES
ACCOMPANIED BY A WEAK CLIPPER-TYPE AREA OF LOW PRES. HAVE ADDED A
SMALL POP TO THE FCST TO COMPENSATE FOR THIS SYSTEM. DRY AND VERY
COLD CONDITIONS TO PREVAIL OVER THE AREA TUE NGT/WED AS ANOTHER
LARGE AREA OF HI PRES MOVES SEWD ACROSS THE CNTRL CONUS. TEMPS WL
CONT TO RUN ANYWHERE FROM 15 TO 25 DEGS BELOW NORMAL.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1027 PM CST WED DEC 4 2013

VSBYS IMPROVING A LITTLE MORE QUICKLY THAN EXPECTED...AND HAVE
INCORPORATED THAT TREND INTO THE TAFS. TOMORROW LOOKS WINDY WITH
MVFR CIGS IN THE MORNING...THEN DECR CLDS DURING THE DAY.
&&

.MARINE...
ISSUED AT 316 AM CST THU DEC 5 2013

EXPECT WINDS TO GUST INTO GALE RANGE TOO FREQUENTLY
TODAY TO STAY WITH SMALL CRAFT OVER THE BAY AND NORTH LAKE.
SUBSIDENCE AND INCREASING INSTABILITY TO BRING HIGHER WINDS DOWN
THIS MORNING INTO THE AFTERNOON.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY FOR
WIZ005-010-011-018-019-030.
&&

SHORT TERM.....TE
LONG TERM......KALLAS
AVIATION.......SKOWRONSKI
MARINE.........TE
Hazardous weather outlook, Dec 4, 3:03 PM CST, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
303 PM CST WED DEC 4 2013

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-052115-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
303 PM CST WED DEC 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

FREEZING RAIN AND DRIZZLE WILL CONTINUE TO PRODUCE HAZARDOUS
TRAVEL CONDITIONS THROUGH THE EARLY EVENING HOURS NORTHWEST OF A
WAUSAU TO IRON MOUNTAIN LINE. SLIPPERY ROADS AND SIDEWALKS ARE
EXPECTED. ICE ACCUMULATIONS IN THE FAR NORTH COULD CAUSE SOME
DAMAGE TO TREES AND POWER LINES. DENSE FOG IS EXPECTED ELSEWHERE
THIS EVENING WHICH WILL SLOW AIR AND ROAD TRAFFIC.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

BITTERLY COLD ARCTIC AIR IS POISED TO SURGE INTO THE AREA FOR THE
REMAINDER OF THE WEEK AND CONTINUE INTO THE UPCOMING WEEKEND.
DANGEROUSLY LOW WIND CHILLS ARE ALSO POSSIBLE.

THE NEXT CHANCE FOR ACCUMULATING SNOWS ARRIVES SUNDAY NIGHT INTO
MONDAY AS AN AREA OF LOW PRESSURE LIFTS NORTHEAST INTO THE GREAT
LAKES. IT IS STILL TOO EARLY TO DETERMINE EXACT ACCUMULATION
NUMBERS DUE TO THE UNCERTAINTY OF THE STORM TRACK...BUT EARLY
INDICATIONS THAT SEVERAL INCHES OF SNOW ARE POSSIBLE ACROSS
NORTHEAST WISCONSIN. SNOWFALL TOTALS MAY BE HIGHER NEAR LAKE
MICHIGAN DUE TO A SOUTHEAST FLOW OFF THE LAKE.

ANOTHER SURGE OF ARCTIC AIR IS EXPECTED BEHIND THE DEPARTING LOW
PRESSURE SYSTEM FOR THE FIRST HALF OF NEXT WEEK. VERY COLD TEMPERATURES
AND DANGEROUSLY LOW WIND CHILLS ARE LIKELY ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOW AND ICE MEASUREMENTS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-052115-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
303 PM CST WED DEC 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

A FEW GALE FORCE GUSTS ARE POSSIBLE THIS EVENING INTO THURSDAY MORNING BEHIND
THE EXITING LOW PRESSURE SYSTEM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

RDM/RE

In the hours before

Special weather statement, Dec 4, 9:46 PM CST, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
946 PM CST WED DEC 4 2013

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-050930-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
946 PM CST WED DEC 4 2013

...MUCH COLDER WEATHER INVADING THE AREA...

THE CENTER OF THE LOW PRESSURE SYSTEM THAT BROUGHT SEVERAL DAYS OF
WINTRY WEATHER TO THE REGION WAS PULLING AWAY FROM THE AREA.

WINDS WERE TURNING TO THE WEST AND BEGINNING TO INCREASE. WINDS OF
15 TO 25 MPH...WITH GUSTS TO 35 MPH ARE EXPECTED TO DEVELOP
TONIGHT AND THEN CONTINUE THURSDAY.

THE WINDS WILL BE USHERING MUCH COLDER AIR INTO THE AREA.
TEMPERATURES ACROSS CENTRAL AND NORTH-CENTRAL WISCONSIN WERE
ALREADY STARTING TO FALL. READINGS ACROSS NORTH-CENTRAL WISCONSIN
WILL LIKELY DROP INTO THE MIDDLE TEENS BY DAYBREAK. READINGS IN
CENTRAL WISCONSIN WILL LIKELY FALL BELOW FREEZING AROUND
MIDNIGHT...THEN INTO THE TEENS BY DAYBREAK. IN THE
EAST...TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING BETWEEN
200 AM AND 500 AM.

THE RAPIDLY FALLING TEMPERATURES WILL LIKELY CAUSE ANY LINGERING
WATER OR SLUSH ON UNTREATED ROADWAYS TO FREEZE...AND THAT COULD
LEAD TO VERY HAZARDOUS TRAVEL CONDITIONS. COMMUTERS SHOULD BE
ALERT FOR THE POSSIBILITY OF ICY PATCHES ON THE ROADS TOMORROW
MORNING.

ONCE TEMPERATURES FALL BELOW FREEZING...THEY ARE LIKELY TO REMAIN THERE
FOR AT LEAST THE NEXT 7 DAYS. SUB-ZERO WIND CHILL INDICES ARE EXPECTED
ACROSS THE ENTIRE AREA BY FRIDAY MORNING.

SKOWRONSKI

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 3:43 AM CSTSmall Craft AdvisoryGRB28 hr
Dec 5, 4:10 AM CSTWind Chill AdvisoryGRBForest, Langlade, Lincoln, Marathon, Oneida, Vilas29 hr

Nearby

Gale Warnings in Wisconsin, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.